Existence, uniqueness and asymptotic stability of periodic solutions of periodic functional differential systems. (English) Zbl 0883.34074

The authors consider the system \[ A\dot x_i(t)=x_i(t)F_i(t,x_1(t),\dots ,x_n(t),x_1(t-\tau (t)), \dots ,x_n(t-\tau (t)), \tag{1} \] where \(F_i\) are periodic with respect to \(t\) for \(n=1,\dots ,n\). System (1) is a generalization of the nonautonomous Lotka-Volterra system, which plays a very important role in mathematical population biology. Existence and uniqueness theorems for periodic solutions of (1) are established by combining the theory of monotone flow generated by FDEs. Application to a delay nonautonomous predator-prey system is presented.


34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)
34C25 Periodic solutions to ordinary differential equations
37C70 Attractors and repellers of smooth dynamical systems and their topological structure
34K13 Periodic solutions to functional-differential equations
Full Text: DOI


[1] D. A. ARINO, T. A. BURTON AND J. R. HADDOCK, Periodic solutions to functional differential equations, Proc. Royal Soc. Edinburgh, 101A (1985), 253-271. · Zbl 0582.34077
[2] K. J. BEUTLER, C. WISSEL AND U. HALBACH, Correlation and spectral analyses of the dynamics of controlled rotifer population, Quart. Pop. Dynamics 13 (1981), 61-82.
[3] G. BUTLER, H. I. FREEDMAN AND P. WALTMAN, Uniformly persistent systems, Proc. Amer. Math. Soc 96 (1986), 425^30. JSTOR: · Zbl 0603.34043
[4] G. BUTLER AND P. WALTMAN, Persistence in dynamical systems, J. Differential Equations 63 (1986), 255-263. · Zbl 0603.58033
[5] H. I. FREEDMAN AND J. Wu, Periodic solutions of single-species models with periodic delay, SIAM J. Math. Anal. 23 (1992), 689-701. · Zbl 0764.92016
[6] K. GOPALSAMY, Stability and Oscillations in Delay Differential Equations of Population Dynamics, Kluwer Academic Publisher, Dordrecht, Netherlands, 1992. · Zbl 0752.34039
[7] J. R. HADDOCK AND Y. KUANG, Asymptotic theory for a class of nonautonomous delay differentia equations, J. Math. Anal. Appl. 168 (1992), 147-162. · Zbl 0764.45005
[8] U. HALBACH, Einfluss der Temperatur auf die Populationsdynamik des Planktischen Rdertiere Brachionus Calyciflorus Pallas, Decologia (Berl.) 4 (1970), 176-207.
[9] U. HALBACH, Life table data and population dynamics of the rotifer Brachionus Calyciflorus Palla as influenced by periodically oscillating temperature, in ”Effects of Temperature on Ectothermic Organisms” (W. Wieser, ed.), Springer-Verlag, Heidelberg, 1973, 217-228.
[10] U. HALBACH, Introductory remarks: strategies in population research exemplified by rotifer populatio dynamics, Fortschr. Zool. 25 (1979), 1-27.
[11] U. HALBACH, M. SIEBERT, C. WISSEL, M. KLAUS, K. BEUTLER AND M. DELION, Population dynamic of rotifers as bioassay tool for toxic effects of organic pollutants, Verh. Internat. Verein Limnob. 21 (1981), 1147-1152.
[12] J. K. HALE, Asymptotic Behavior of Dissipative Systems, Mathematical Surveys and Monographs 25, Amer. Math. Soc., Providence, Rhode Island, 1988. · Zbl 0642.58013
[13] J. K. HALE AND P. WALTMAN, Persistence in infinite dimensional systems, SIAM J. Math. Anal. 2 (1989), 388-395. · Zbl 0692.34053
[14] M. HE, Q. HUANG AND K. WANG, Phase spaces Cg-Ch, and 0-uniform boundedness of FDE(ID), J. Math. Anal. Appl. 138 (1984), 473-490. · Zbl 0668.34076
[15] J. HOFBAUER AND K. SiGMUND, The Theory of Evolution and Dynamical Systems, London Math. Soc Student Texts 7, Cambridge, 1988. · Zbl 0678.92010
[16] W. A. HORN, Some fixed point theorems for compact maps and flows in Banach spaces, Trans. Amer Math. Soc.149 (1970), 391^04. JSTOR: · Zbl 0201.46203
[17] Y. KUANG, Delay Differential Equations with Applications in Population Dynamics, Academic Press, Boston, 1993. · Zbl 0777.34002
[18] Y. KUANG AND H. L. SMITH, Global stability for infinite delay Lotka-Volterra type systems, J. Differential Equations 103 (1993), 221-246. · Zbl 0786.34077
[19] R. H. MARTIN AND H. L. SMITH, Convergence in Lotka-Volterra systems with diffusion and delay, Proc. Workshop on Differential Equations and Applications, Retzhof, Austria, 1989, Marcel Dekker. · Zbl 0764.35115
[20] A. SEITZ AND V. HALBACH, How is the population density regulated?, Die Naturwissenschaften 6 (1973), 1-2.
[21] H. L. SMITH, Monotone semiflows generated by functional differential equations, J. Differentia Equations 66 (1987), 420-442. · Zbl 0612.34067
[22] H. L. SMITH AND H. R. THIEME, Strongly order preserving semiflowsgenerated by functional differentia equations, J. Differential Equations 93 (1991), 332-363. · Zbl 0735.34065
[23] A. TINEO, On the asymptotic behavior of some population models, J. Math. Anal. Appl. 167(1992), 516-529. · Zbl 0778.92018
[24] P. WALTMAN, A brief survey of persistence in dynamical systems, in Delay Differential Equations an Dynamical Systems, (S. Busenberg and M. Martelli, eds.), Springer-Verlag, New York, 1992, 31-40. · Zbl 0756.34054
[25] C. WISSEL, K. BEUTLER AND U. HALBACH, Correlation functions for the evaluation of repeated tim series with fluctuations, ISEM J. 3 (1981), 11-29.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.